Alert archive / Puerto Rico / Red Flag Warnings in 2019

Red Flag Warning 1, NWS JSJ

January 1, 2019

NWS JSJ issued this red flag warning at Jan 1, 2019, 1:54 AM CST. It took effect at Jan 1, 2019, 8:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2019, 1:54 AM CST (07:54 UTC)
In effect from
Jan 1, 2019, 8:00 AM CST
Expired
Jan 1, 2019, 4:00 PM CST
In force
8 hr
Issued by
NWS JSJ

The text

As transmitted.

767 
WWCA82 TJSJ 010754
RFWSJU

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Juan PR
354 AM AST Tue Jan 1 2019

......Dry weather conditions will elevate fire danger......

.Due to the lack of wetting rains, high KBDI values and relative
humidities below critical values will cause a few hours of high
fire danger.

PRZ014-027-011600-
/O.NEW.TJSJ.FW.W.0001.190101T1400Z-190101T2200Z/
South Central Coastal Plains-
Southwest Coastal Plains and Mona Island-
354 AM AST Tue Jan 1 2019

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST
THIS AFTERNOON FOR WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE 
WEATHER ZONES 014 AND 027...

The National Weather Service in San Juan has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 6 PM AST
this evening. 

* AFFECTED AREA...Fire weather zones 014 and 027.

* WIND...15 to 20 mph with higher gusts.

* HUMIDITY...35 to 45 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jan 1, 1:48 AM CST, 6 minutes earlier.

Area forecast discussion, Jan 1, 1:48 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
348 AM AST Tue Jan 1 2019

.SYNOPSIS...
A relative dry weather pattern will continue today; then moisture
will increase across the area on Wednesday and remain through
Thursday. The increase in moisture will cause scattered showers
with light rainfall amounts. Then ridging at the surface and aloft
will reinforce its hold over the region, as well as, limit shower
development. A dry weather pattern is expected to continue
through the weekend into early next week, with an occasional
shower possible mainly during the early mornings and afternoon
across portions of eastern and interior areas of Puerto Rico.

&&

.SHORT TERM...Today through Thursday...
A drier than normal air mass with precipitable water values near
1.00 inch will promote mainly dry weather conditions across the
forecast area during the first day of 2019. Surface high pressure
anchored over the west-central Atlantic will continue to promote
breezy conditions across the region with east to northeast winds
between 15 and 20 mph with higher gusts expected.

An increase in low-level moisture, associated with the remnants of a
frontal boundary, is expected by Wednesday and Thursday. This will
result in an increase in trade wind showers across the region. The
showers that develop and move across the region are expected to be
brief and lead to light rainfall accumulations with minor ponding of
water on roadways expected. Most of the activity is expected to be
concentrated over portions of northern and eastern Puerto Rico,
Culebra, Vieques, and the USVI. Breezy conditions are expected to
prevail as surface high pressure will continue to hold over the west-
central Atlantic promoting moderate to fresh easterly winds.

&&

.LONG TERM...Friday through Tuesday...
High pressure at the surface and aloft will lead to relative fair
weather across most of the region through the long-term period.
The weather pattern will be steered by the low level flow over the
area. Therefore, expect patches of moisture to move into the
region from the east from time to time. The moisture will be
associated with remnants of frontal boundaries trapped underneath
the surface ridge.

The GFS as well as the NBM models show 850 mb relative humidity
values nearing 20 to 50 percent, due to dry stable air masses. The
low relative humidity values at the surface will limit shower
development across Puerto Rico and the U.S. Virgin Islands. In
addition, the mid to upper levels are devoid of significant
moisture to help in shower development. The factors listed above
combined with the lack of upper and low-level instability will
lead to a drier weather pattern through the long-term period.

&&

.AVIATION...
VRF conds expected to prevail across the region throughout the
forecast period. E to NE winds below 10 kts through 01/13z,
increasing to 15 to 20 kts with higher gusts afterwards.

&&

.MARINE...
A strong surface high pressure will continue to cause moderate to
strong easterly winds across the local and outer waters over the
next several days. Thus a small craft advisories are in effect for
most of the coastal waters today due to sea reaching 8 feet.
Elsewhere, seas will range from 4 to 6 feet therefore small craft
should exercise caution. Winds will be out of the east to
northeast ranging from 15 to 20 kts. A risk of rip currents for
the northern beaches of Puerto Rico, as well as, Culebra and the
U.S. Virgin Islands today.

&&

FIRE WEATHER...
A dry weather pattern will continue across the southern coastal
plains today, but rain chances will increase tomorrow through
Friday as moisture moves in from the east. KBDI are above 600 and
Minimum relative humidity values will ranging from the middle
40's to the lower 50s. In addition, 20FT winds will be 15 to 20
mph, while Surface winds will be out of the east to northeast
ranging from 15 to 20 mph with higher gusts likely. The
combination of low relative humidity values, as well as
significant drying as a result of east to northeast winds will
cause a high fire danger threat.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  83  74  82  74 /  30  20  20  60
STT  85  74  84  74 /  20  20  20  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late Thursday night for North
     Central-Northeast-Northwest-San Juan and Vicinity.

     High Rip Current Risk from 6 AM AST Tuesday through Wednesday
     afternoon for Mayaguez and Vicinity.

     High Rip Current Risk through Thursday afternoon for Culebra.

VI...High Rip Current Risk through late Friday night for St Croix.

     High Rip Current Risk until 6 AM AST Tuesday for St.Thomas...St.
     John...and Adjacent Islands.

AM...Small Craft Advisory until 2 PM AST Thursday for Anegada Passage
     Southward to 17N-Atlantic Waters of Puerto Rico and USVI
     from 10 NM to 19.5N-Caribbean Waters of Puerto Rico from 10
     NM to 17N-Coastal Waters of Northern Puerto Rico out 10 NM-
     Mona Passage Southward to 17N.

     Small Craft Advisory from 6 AM Tuesday to 6 AM AST Wednesday for
     Coastal Waters OF Northwestern Puerto Rico out 10 NM-
     Coastal Waters of Southern USVI Vieques and Eastern Puerto
     Rico out 10 NM.

     Small Craft Advisory until 6 AM AST Thursday for Coastal Waters
     of Northern USVI and Culebra out 10 NM.

&&

SHORT TERM...GL
LONG TERM....TW
Hazardous weather outlook, Dec 31, 4:19 AM CST, 21 hours 35 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo...CORREGIDO
Servicio Nacional de Meteorologia San Juan PR
546 AM AST lunes 31 de diciembre de 2018

AMZ710>745-PRZ001>013-011000-
San Juan y Vecindad-Noreste-Sureste-
Este Interior- Norte Central-Interior Central-Ponce y Vecindad-
Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-
Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
546 AM AST domingo 30 de diciembre de 2018

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Viento... Se esperan vientos sostenidos de 20 a 24 mph (17 a 21
nudos) a traves de las aguas locales y sectores de la costa norte
y sur de sectores de Puerto Rico.

.Oleaje...Se espera oleaje picado/vigoroso de hasta 6 pies a
traves de las aguas locales y los pasajes. Se espera que las olas
alcancen los 8 pies en las aguas mar afuera del Atlantico y el
Caribe.

.Corrientes marinas...Existe riesgo alto de corrientes marinas para
la mayoria de la costa norte de Puerto Rico.

.Fuego....Se espera un aumento en el peligro de fuego a traves de
las planicies costeras del sur de Puerto Rico por los vientos
fuertes que continuaran secando y generando valores de humedad
relativa bajos.

.Dias dos a siete...martes a domingo

Un patron de tiempo mayormente estable continuara hasta tarde el
martes, luego humedad llegara a la region y aumentara la
probabilidad de lluvia a traves de la mayor part de las areas hasta
el viernes.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-011000-
San Tomas, San John e Islas Adyacentes-
Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
546 AM AST lunes 31 de diciembre de 2018

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta Noche

.Oleaje...Se espera oleaje picado/ vigoroso hasta 6
pies a traves de las aguas locales y los pasajes.

.Corrientes marinas...Existe riesgo alto de corrientes marinas para
todas las playas de Santa Cruz y las playas del norte de San Thomas.

.Dias dos a siete...martes a domingo

Un patron de tiempo mayormente estable continuara hasta tarde el
martes, luego humedad llegara a la region y aumentara la
probabilidad de lluvia a traves de la mayor parte de las areas hasta
el viernes.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

Nearby

Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.